MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1120-060
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion with 55% stenosis in the right external iliac vein.A 12 x 60mm armada 35 balloon dilatation catheter (bdc) was advanced to the target lesion for off-label use; however, the balloon ruptured after first inflation at 4 atmospheres.The armada 35 bdc with the ruptured balloon was simply removed from the anatomy.The procedure ended at this point.There were no reported adverse patient effects and no reported clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned balloon catheter, and the reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.In this case, the device was prepped prior to use with no issue/ leak noted, which would suggest that the device was not damaged prior to use.It should be noted that the armada 35 instructions for use (ifu) states: the device is intended for dilatation of lesions in the renal, iliac, femoral, popliteal, tibial, and peroneal arteries.In this case, the reported ifu violation of used in the iliac vein did not cause or contribute to the reported balloon rupture.The investigation determined the reported balloon rupture appears to be related to operational circumstances of the procedure.In this case, it is likely that during advancement through the anatomy, the outer surface of the balloon became compromised and/or damaged resulting in the reported balloon rupture during the first inflation to 4 atmospheres.The noted scratches at the rupture site also suggests interaction causing damage to the outer surface of the balloon material.The noted balloon folded inward likely occurred post procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11562206
Report Number2024168-2021-02328
Device Sequence Number4150642
Product Code LIT
UDI-Device Identifier08717648154997
UDI-Public08717648154997
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberB1120-060
Device Catalogue NumberB1120-060
Device Lot Number90918G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight63